Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Uniform Diophantine approximation and best approximation polynomials

Tom 185 / 2018

Johannes Schleischitz Acta Arithmetica 185 (2018), 249-274 MSC: Primary 11J13; Secondary 11H06. DOI: 10.4064/aa170901-4-7 Opublikowany online: 3 August 2018

Streszczenie

Let $\zeta$ be a transcendental real number. We introduce a new method to find upper bounds for the classical exponent $\widehat{w}_{n}(\zeta)$ concerning uniform polynomial approximation. Our method is based on the parametric geometry of numbers introduced by Schmidt and Summerer, and transference of the original approximation problem in dimension $n$ to suitable higher dimensions. For large $n$, we can provide an unconditional bound of order $\widehat{w}_{n}(\zeta)\leq 2n-2+o(1)$. While this improves the bound of order $2n-{3/2}+o(1)$ due to Bugeaud and the author, it is unfortunately slightly weaker than what can be obtained when incorporating a recently proved conjecture of Schmidt and Summerer. However, the method also enables us to establish a significantly stronger conditional bound upon a certain presumably weak assumption on the structure of the best approximation polynomials. Thereby we provide strong evidence that the known upper bounds for the exponent are crude.

Autorzy

  • Johannes SchleischitzDepartment of Mathematics and Statistics
    University of Ottawa
    King Edward 585
    Ottawa, ON, Canada K1N 6N5
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek